MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported following the implant of an intraocular lens (iol), the lens was exchanged due to the patient experiencing poor vision and 'contrast sensitivity'.Additional information was requested.
 
Additional Manufacturer Narrative
The previous report submitted for this event contained an error, in h.1.¿summary report¿ was inadvertently selected.After a recent systems update, a system error caused the inadvertent additional selection of ¿summary report¿ in h.1.On a select number of reports.The error, which was limited only to the h.1.Field, was promptly identified and quickly rectified.Correction smdrs are being filed for the impacted reports.This smdr is correcting that error for this event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The customer indicated the use of qualified associated products.There were no other complaints reported in the lot number.The product investigation could not identify a root cause for the reported complaint.Information was provided that the company lens (2.25cyl), 9.5 diopter lens was replaced with an company, 9.5 diopter lens model.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11404483
Report Number1119421-2021-00463
Device Sequence Number16936916
Product Code MFK
UDI-Device Identifier00380652419024
UDI-Public00380652419024
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.095
Device Lot Number15092607
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/03/2021
04/28/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/17/2021
04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ NATURAL SINGLEPIECE IOL.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C.; ACRYSOF IQ NATURAL SINGLEPIECE IOL; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR